NWS Pueblo, CO wrote its last area forecast discussion before the first event at Nov 2, 2:51 AM MST, 2 hours 57 minutes earlier.
Area forecast discussion, Nov 2, 2:51 AM MST, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
351 AM MDT Wed Nov 2 2022
.SHORT TERM...(Today and tonight)
Issued at 346 AM MDT Wed Nov 2 2022
Key Messages:
1) Critical fire weather conditions are expected for all zones along
and east of the I-25 corridor this afternoon.
2) A Winter Storm Warning is in effect for the San Juans, starting
this evening at 6 pm.
3) A Winter Weather Advisory is in effect for the rest of the
Continental Divide region, along with the northern Sangres,
beginning at midnight tonight.
Currently..
Temperatures have stayed fairly warm across our plains through the
overnight hours, as downsloping and cloud cover have inhibited
radiational cooling somewhat. Colorado Springs is still seeing
strong southerly winds and temperatures in the mid 50s as of around
3am. A strong upper level trough has pushed into the Pacific
Northwest, which has begun to tighten the pressure gradient across
much of the area. Wolf Creek Pass is already seeing winds gusting up
to around 45 mph this morning.
Today..
The high country looks to remain windy this morning and throughout
the rest of today, but once the sun comes up we'll quickly begin to
see those gusty southerly and southwesterly winds on our plains as
well. Winds are expected to gust up to 40 mph in the higher
elevation today, and up to around 30 to 35 mph for our mountain
adjacent and eastern plains this afternoon. Gusty winds along with
low relative humidity values will lead to critical fire weather
conditions this afternoon for all areas along and east of the I-25
corridor. Most of us will see another day of above average
temperatures, with highs reaching into the upper 70s and low 80s in
the Arkansas River Valley, low 70s elsewhere on the plains, upper
50s in mountain valleys, and 40s at higher elevations.
Tonight..
Deterministic models continue to bring the longwave trough and
deepening low pressure system into the Rockies through today and
into tonight. Strong southwesterly flow and ample moisture will lead
to heavy snow in our San Juans, where a Winter Storm Warning is in
effect starting at 6pm this evening. Blowing snow and poor
visibilities are likely tonight in the San Juans, leading to
possible hazardous travel conditions in the area, especially over
mountain passes. Snow is expected to spread eastward into the rest
of the Continental Divide and the northern Sangres through the
overnight hours. A Winter Weather Advisory is in effect for those
areas beginning at midnight tonight.
.LONG TERM...(Thursday through Tuesday)
Issued at 346 AM MDT Wed Nov 2 2022
Key Messages:
1) Moderate to heavy snow is expected to be ongoing across the
Continental Divide area Thursday into Friday, especially over the
San Juan Mountains.
2) Light precipitation, rain and snow, is possible along the I25
corridor and eastern plains Friday morning and afternoon.
Thursday - Friday... The end of the work week will bring an active
couple of days weather wise. The trough mentioned in previous
forecast will finally be pushing across the region, which is
supported in ensemble model guidance such as the GEFS and EPS.
Guidance has come into much better agreement about the structure of
the trough, and is bringing in a more "string bean" like trough,
skinny and elongated, instead of more closed and wrapped up trough.
This trough will bring strong synoptic forcing and strong
southwesterly flow to the region. Along with that, a modest surge in
moisture is expected ahead of the trough. Given the strong synoptic
and orographic forcing with the system, and the moisture in place,
moderate to heavy snow is expected along the mountains, but
particularly throughout the day Thursday. The lower elevations along
the I25 corridor and eastern plains will have the greatest
precipitation chances, rain and snow, Friday morning and afternoon,
as the stretched out trough treks over the area. Later in the day
Friday though, the storm system is anticipated to start exiting the
region, and with that, precipitation will start to decrease across
all of southern Colorado. Other expected impacts from the storm
system are strong gusty winds Thursday afternoon, particularly
across the eastern plains. These strong winds could also cause
blowing dust across those areas. As for temperatures, values will be
near to slightly above average values Thursday, with a big cool down
expected Friday, as a cold front will race southward late Thursday
as the trough pushes over the region.
Saturday - Sunday... Over the weekend, a transition period to
flatter and more zonal like flow is expected behind the exiting
trough. As the trough does exit, and subsidence increases behind it,
precipitation chances are expected to drop considerably across
southern Colorado. The exception to this will be the possibility of
isolated snow showers along the central mountains from orographic
forcing. Otherwise, much drier conditions are anticipated for
southern Colorado during the weekend. Looking at temperatures, a
slow warm up back to around seasonal values is expected for most
areas across the region.
Monday - Tuesday... Heading into the start of the next week,
ensemble guidance is starting to show signals of another trough
developing just to the west of the Colorado region. There is still
some disagreement about how far south the trough will dig, but
regardless, this could bring a modest uptick in weather activity.
Precipitation chances would likely slightly increase, mostly along
the western and central mountains. Temperatures would also remain
near to possibly above average values as southerly winds ahead of
the system cause warm air advection to develop over the southern
Colorado region.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
Issued at 346 AM MDT Wed Nov 2 2022
VFR conditions are expected at all three TAF sites, KCOS, KPUB and
KALS, for the next 24 hours. Soon after sunrise and the onset of
mixing, we'll see strong southerly and southwesterly winds at the
surface for all three sites. Gusts up to about 25kt will be possible
at all three terminals today, with winds weakening after sunset this
evening. Mid-level cloud cover is expected to diminish over KCOS and
KPUB this morning, where we'll see mostly clear sky conditions
throughout the rest of the TAF period. At KALS, mid-level cloud
cover begins to increase later this evening, with degrading ceilings
and rain and snow showers likely for Thursday.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from midnight tonight to midnight MDT
Thursday night for COZ058-060-066-067-073.
Winter Storm Warning from 6 PM this evening to midnight MDT
Thursday night for COZ068.
Red Flag Warning from noon today to 6 PM MDT this evening for
COZ226>237.
&&
SHORT TERM...EHR
LONG TERM...SIMCOE
AVIATION...EHR
Hazardous weather outlook, Nov 2, 3:08 AM MST, 2 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
408 AM MDT Wed Nov 2 2022
COZ058>089-093>099-031015-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
408 AM MDT Wed Nov 2 2022
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...Today and Tonight
Widespread critical fire weather conditions are expected for all
areas along and east of the I-25 corridor this afternoon. Gusty
winds and low relative humidity will lead to conditions favorable
for rapid fire spread and growth.
Snow begins in the San Juans this evening, where a Winter Storm
Warning is in effect beginning at 6pm. Snow will likely be heavy at
times, and blowing snow may lead to hazardous travel conditions
through the overnight hours tonight, especially over mountain passes.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
Moderate to heavy snow and strong winds will continue over the
mountains Thursday and ending Friday morning. Storm total snowfall
amounts of up to 2 to 2.5 feet will be possible across the eastern
San Juan mountains, to up to a foot across the La Garitas, and 4 to
10 inches across the higher elevations of the western Mosquito,
eastern Sawatch, and northern Sangre De Cristo ranges. Lighter snow
will be possible across the remainder of the mountains through
Friday morning. This snow will likely cause difficult travel,
especially over mountain passes, and the winds will likely cause
blowing snow, reducing visibilities.
Strong winds will be likely across the southeast plains on Thursday
with blowing dust possible. A strong cold front will move through
the southeast plains with some light snow possible Thursday night
into Friday morning, mainly across the Palmer Divide and Raton Ridge.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be possible over portions of the region.
EHR/SIMCOE